Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 108, NWS Brownsville, TX

July 27, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 27, 2007, 6:41 PM CDT for Hidalgo County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 6:41 PM CDT (23:41 UTC)
Expired
Jul 27, 2007, 7:45 PM CDT
In force
64 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2578 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 272342
FFWBRO
TXC215-280045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
641 PM CDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF HIDALGO...

* UNTIL 745 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  THE CITY OF HIDALGO. THIS THUNDERSTORMS HAS PRODUCED RAINFALL
  TOTALS OF 3 OR MORE INCHES IN ADJACENT MEXICO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2599 9842 2599 9811 2617 9814 2618 9842

$$

PHILO
2 follow-up statements
000 
WGUS74 KBRO 272354
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 PM CDT FRI JUL 27 2007

TXC215-280045-
HIDALGO TX-
654 PM CDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL HIDALGO COUNTY...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE CITY OF 
HIDALGO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2599 9842 2599 9811 2617 9814 2618 9842

$$

PHILO
000 
WGUS74 KBRO 280013
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
713 PM CDT FRI JUL 27 2007

TXC215-280023-
HIDALGO TX-
713 PM CDT FRI JUL 27 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
HIDALGO COUNTY...

AT 713 PM CDT...BROWNSVILLE RADAR SHOWED THE SEVERE THUNDERSTORM 
WITH HEAVY RAINFALL OVER EXTREME SOUTHERN HIDALGO COUNTY HAS DRIFTED 
SOUTHWEST INTO MEXICO. THEREFORE...THE FLASH FLOOD WARNING
FOR SOUTH CENTRAL HIDALGO COUNTY HAS BEEN CANCELLED.


LAT...LON 2599 9842 2599 9811 2617 9814 2618 9842

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:49 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 27, 1:49 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT FRI JUL 27 2007

.DISCUSSION...AFTERNOON CONCERNS WILL BE CONCENTRATING ON PLACEMENT
AND POSSIBLE EXTENSION OF THE FLASH FLOOD WATCH BEYOND 7 PM. A
COASTAL SURFACE LOW PRESSURE TROUGH HAS BEEN THE FOCUS OF
THUNDERSTORM DEVELOPMENT THIS MORNING AND EARLY AFTERNOON. THE
STORMS HAVE BEEN SLOWLY BACK BUILDING SOUTHWEST ALONG THE TROUGH
WITH THE ASSISTANCE OF A STRONG UPPER DISTURBANCE ROUNDING THE
SOUTH END OF THE MID UPPER LOW THAT IS CENTERED OVER WEST CENTRAL
TEXAS. EXPECT THE COASTAL COUNTIES OF KENEDY...WILLACY AND CAMERON
TO SEE AN INCREASE IN THUNDERSTORMS EARLY IN THE AFTERNOON THEN
THE REMAINDER OF THE CWA ESPECIALLY BROOKS...STARR AND HIDALGO
SHOULD SEE AN INCREASE THROUGH THE LATER HALF OF THE AFTERNOON AND
THIS EVENING. THE COASTAL AREAS COULD SEE THE THUNDERSTORMS
PERSIST INTO THE EVENING AS THE TROUGH COULD TAKE ON A EAST TO
WEST ORIENTATION. WITH THIS MENTION WILL EXTEND THE WATCH UNTIL 10
PM. INITIATION OF THE NAM LOOKED GOOD AND DEPICTED THIS COASTAL
TROUGH BETTER THAN THE GFS. SO WILL BE TRENDING TOWARDS THE NAM
MODEL GUIDANCE WHICH SHOWS A HIGHER CHANCE OF RAIN. LOOKING AT THE
MOISTURE CONTENT...MORNING SOUNDING INDICATED PWS AT 2.33 INCHES
WHICH IS NEAR 150 PERCENT OF NORMAL. FORECAST SOUNDINGS SHOW PWS
TO REMAIN BETWEEN 2.25 AND 2.45 INCHES THROUGH SATURDAY NIGHT AND
STAYING ABOVE 2 INCHES THROUGH SUNDAY. THE MID LEVEL LOW REMAINS
STUCK BETWEEN A HIGH PRESSURE RIDGE OVER THE SOUTHERN ROCKIES AND
THE SUBTROPICAL HIGH OVER THE GULF. CURRENTLY THE LOW SEEMS LIKE
IT IS DRIFTING SLOWLY WEST AND COULD TAKE ON A MORE SOUTHERLY
MOVEMENT TONIGHT AND SATURDAY WHICH SHOULD INCREASE OR MAINTAIN
THE SOUTHERLY FLOW OVER THE CWA FURTHER EVIDENCE OF MAINTAINING
THE HIGHER MOISTURE CONTENT AND HIGHER CHANCE OF RAIN INSTEAD OF
DRYING OUT THE REGION. HAVE RAISED THE POPS TO LIKELY TONIGHT FOR
CENTRAL AND EASTERN COUNTIES AND HIGH END CHANCE FOR SATURDAY AND
MID CHANCE ON SUNDAY SPREADING THE HIGHER POPS EAST TO WEST EACH
DAY. MONDAY DOES LOOK DRIER AT THIS TIME IF THE LOW CONTINUES TO
DRIFT FATHER WESTWARD BUT ADDED LOW END POPS. LEFT THE REMAINDER
OF THE FORECAST PERIOD DRY UNTIL WE SEE WHAT DEVELOPS.
TEMPERATURES WILL BE ADJUSTED DOWNWARD STAYING BELOW NORMAL
THROUGH THE WEEKEND DUE TO THE INCREASE IN POPS...CLOUDS AND
CONTINUED WET SOIL CONDITIONS.

&&

.AVIATION...MAIN CONCERN THIS AFTERNOON IS CONVECTION BUILDING ALONG
THE COAST AND SPREADING INLAND. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO PERSIST MUCH OF THE AFTERNOON WITH MVFR OR IFR
CONDITIONS IN ANY THUNDERSTORM. SHOWERS MAY CONTINUE OVERNIGHT AND
BECOME MORE SCATTERED BY SATURDAY. WINDS WILL BE GENERALLY LIGHT
THROUGH THE PERIOD.

&&

.MARINE...AT 1PM BUOY 42020 REPORTED NORTH WINDS AT 8 KNOTS AND SEAS
AT 4.6 FEET. SEAS ARE EXPECTED TO REMAIN NEAR PRESENT LEVELS THROUGH
SATURDAY AND THEN SLOWLY DECREASE THROUGH MIDWEEK. WINDS ARE
EXPECTED TO BE GENERALLY LIGHT TO MODERATE THROUGH THE PERIOD.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THE NEXT COUPLE OF DAYS WITH
DRIER CONDITIONS EXPECTED BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  88  79  89 /  60  40  20  20
BROWNSVILLE          78  91  78  92 /  60  50  20  30
HARLINGEN            77  92  77  92 /  60  50  20  30
MCALLEN              77  93  77  93 /  60  50  20  30
RIO GRANDE CITY      78  93  76  94 /  40  50  30  40
SOUTH PADRE ISLAND   80  88  82  88 /  60  40  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

68/59
Hazardous weather outlook, Jul 27, 4:30 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
430 PM CDT FRI JUL 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
430 PM CDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT TONIGHT...
AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER DEEP SOUTH
TEXAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE LOCAL
BEACHES DUE TO WIND AND SEA CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS DURING THE WEEKEND...AND
ISOLATED SHOWERS AND THUNDERSTORMS EARLY IN THE WEEK...WILL HAVE
THE POTENTIAL TO PRODUCE ADDITIONAL FLOODING OF LOW LYING AREAS
AND ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED FLASH FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:52 PM CDTFlash Flood WarningBROCameron53 min
Jul 27, 2:52 PM CDTFlash Flood WarningBROCameron53 min
Jul 27, 2:58 PM CDTSpecial Marine WarningBRO62 min
Jul 27, 3:02 PM CDTFlash Flood WarningBROKenedy, Willacy58 min
Jul 27, 3:45 PM CDTFlash Flood WarningBROCameron60 min
Jul 27, 4:00 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Kenedy, Willacy60 min
Jul 27, 6:36 PM CDTSevere Thunderstorm WarningBROHidalgo36 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.